Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 25, 2021, 1:00 PM MDT for Lincoln County, New Mexico. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2021, 1:00 PM MDT (19:00 UTC)
- Expired
- Jul 25, 2021, 1:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Albuquerque, NM
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 68 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 1:10 PM MDT | HAIL 0.88 | 3 Se Alto, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
963
WWUS85 KABQ 251900
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
100 PM MDT Sun Jul 25 2021
NMZ226-251930-
South Central Mountains-
100 PM MDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LINCOLN COUNTY
UNTIL 130 PM MDT...
At 100 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ruidoso Downs, or near Ruidoso, moving north at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Ruidoso, Ruidoso Downs, Capitan, Bonito Lake, Alto, Fort Stanton,
Smokey Bear Historical Park, Nogal, Hollywood and Angus.
This includes Highway 380 between Mile Markers 73 and 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3362 10576 3362 10574 3363 10574 3368 10577
3366 10536 3331 10549 3331 10572
TIME...MOT...LOC 1900Z 188DEG 35KT 3335 10561
$$
34What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 25, 11:39 AM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 25, 11:39 AM MDT, 1 hour 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1139 AM MDT Sun Jul 25 2021 .AVIATION... 18Z TAF CYCLE Another active day as scattered to numerous thunderstorms are expected to develop across the area through the afternoon. The greatest storm coverage will favor areas from the eastern highlands to the AZ border as a moist south to southeast flow continues. Isolated storms are expected in the east. Heavy rain, frequent lightning, and strong downburst winds will be possible with the stronger thunderstorms. All TAF sites will have a possibility of being impacted, but the highest confidence remains with those sites in central and western NM, including KLVS. && .PREV DISCUSSION...1020 AM MDT Sun Jul 25 2021... .UPDATE... The band of showers now over east central NM continues to hold together and move slowly north. Updating the forecast to add/increase POPs in this area. Considered lowering some temperatures but believe this area of precipitation will dissapated enough and clouds break enough for our high temperatures to be reached. Zones out shortly. && .PREV DISCUSSION...208 AM MDT Sun Jul 25 2021... .SYNOPSIS... A fairly active Monsoon pattern will persist through at least mid week, with daily rounds of storms producing locally heavy rainfall and the potential for localized flash flooding. Daytime temperatures will persist below normal across most of the area into Monday, with warming taking highs closer to normal thereafter. From late week and into the weekend, high pressure is forecast to push in from the east and send the Monsoon moisture plume further west into Arizona and far western New Mexico, leading to a downtrend in daily rounds of storms. && .DISCUSSION... SHORT TERM...(TODAY THROUGH MONDAY)... The upper-level low that had been responsible for heavy rainfall across western NM has now moved into central AZ per the latest water vapor imagery. Meanwhile, a broad area of high pressure will begin to reorganize to the east with its center over the TX Panhandle. This sets up a more traditional monsoon pattern with south-to-north flow bringing an increase of moisture into the area. The PWAT on the 00Z KABQ sounding was 1.07" and models show an influx of moisture keeping PWATs in the 1.1 to 1.2" range across much of central and western NM. This will lead to another day of scattered to numerous showers and thunderstorms across these areas with the steering flow moving them in a northerly direction. Lesser storm coverage is expected across the east which will be closer to the influence of the upper-level high. Have opted to forgo a Flash Flood Watch today. Locally heavy rainfall will certainly be a possibility, but it's hard to pinpoint which areas will be favored above others. The H5 high broadens on Monday, stretching northwest into Wyoming and strengthening a couple decameters. PWATs trend down slightly with some drier air rounding the high, but models still keep PWATs just above an inch across western and central NM. This allows for another round of scattered afternoon thunderstorms on Monday with the same areas favored. Lesser storm coverage is still expected across the east which remains in closer proximity to the high. LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)... The potential for locally heavy rainfall will continue into Monday evening with continued above normal PWATs and very little steering flow across central and eastern NM. Similar story Tuesday with high pressure aloft centered over northern NM or southern CO. The upper high will move off to the east Wed/Thu and allow an easterly wave to progress westward from the TX coast across northern Mexico and southern NM/AZ. This transition will allow for a small bump to PWATs across our area, which will keep the locally heavy rainfall threat going. However, increasing easterly steering flow may limit locally heavy rainfall to training storms vs slow storm motion. Drier air will follow the departing easterly wave as the upper high ridges in from the east and pressure heights trend up Fri/Sat. This will lead to a downtick in storm coverage and warmer temperatures that will be within a few degrees of normal. The 00Z medium range model solutions differ with the placement and orientation of the upper high to our east thereafter, with the GFS more favorable for the Monsoon moisture plume to rise back over our area as it keeps the upper high further east over the ArkLaTex. 15/11 && .FIRE WEATHER... There are no critical fire weather concerns over the next week. An active monsoon pattern continues with daily rounds of scattered to numerous thunderstorms and good chances for wetting precipitation. Locally heavy rainfall and flash flooding will be a daily concern, especially on or near burn scars. Storm coverage does trend down toward the latter half of the week and into the weekend as the upper- level high shifts over eastern NM and steers the moisture plume into western NM/eastern AZ. 15 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 25, 4:35 AM MDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 435 AM MDT Sun Jul 25 2021 NMZ201>241-261100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 435 AM MDT Sun Jul 25 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Heavy rainfall is possible this afternoon and evening, mainly in and near the mountains, where localized areas of flash flooding may occur. .DAYS TWO THROUGH SEVEN...Monday through Saturday Heavy rainfall is possible Monday through Thursday, mainly across the higher terrain of western and central New Mexico, where localized areas of flash flooding may occur. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 11
In the hours before
Special weather statement, Jul 25, 1:00 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
100 PM MDT Sun Jul 25 2021
NMZ226-251930-
South Central Mountains-
100 PM MDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LINCOLN COUNTY
UNTIL 130 PM MDT...
At 100 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ruidoso Downs, or near Ruidoso, moving north at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Ruidoso, Ruidoso Downs, Capitan, Bonito Lake, Alto, Fort Stanton,
Smokey Bear Historical Park, Nogal, Hollywood and Angus.
This includes Highway 380 between Mile Markers 73 and 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3362 10576 3362 10574 3363 10574 3368 10577
3366 10536 3331 10549 3331 10572
TIME...MOT...LOC 1900Z 188DEG 35KT 3335 10561
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 11:56 AM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 25, 12:45 PM MDT | Areal Flood Advisory | ABQ | Mora, Rio Arriba, Santa Fe | 3 hr |
| Jul 25, 1:09 PM MDT | Flash Flood Warning | ABQ | Lincoln | 3 hr |
| Jul 25, 1:28 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 22 min |
| Jul 25, 1:43 PM MDT | Special Weather Statement | ABQ | Lincoln | 32 min |
| Jul 25, 1:49 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Jul 25, 1:57 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 33 min |
| Jul 25, 2:02 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 3 hr |
| Jul 25, 2:23 PM MDT | Special Weather Statement | ABQ | Lincoln | 37 min |
| Jul 25, 2:34 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Torrance | 3 hr |
| Jul 25, 2:49 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Torrance | 41 min |
| Jul 25, 3:32 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 3 hr |
| Jul 25, 3:47 PM MDT | Areal Flood Advisory | ABQ | Torrance | 3 hr |
| Jul 25, 4:11 PM MDT | Special Weather Statement | ABQ | Bernalillo | 34 min |
| Jul 25, 4:21 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Valencia | 3 hr |
| Jul 25, 4:51 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 3 hr |
| Jul 25, 4:57 PM MDT | Special Weather Statement | ABQ | 33 min | |
| Jul 25, 5:21 PM MDT | Areal Flood Advisory | ABQ | Valencia | 3 hr |
| Jul 25, 5:32 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval | 3 hr |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.